Washington

Artificial marijuana has caused a string of overdoses in the Washington, D.C. area this week, according to a report in the Washington Post. In one 24-hour period from Wednesday through Thursday, emergency medical personnel took dozens of people to local hospitals for treatment. City officials say the victims were using K2 or Spice.

On Wednesday night, paramedics and the fire department responded to calls for help for 27 patients, 20 of whom were then taken to the hospital. On Thursday, first responders were called to assist 22 individuals and hauled 19 of them for additional care.

Students Witness Mass Overdose

Not long afterwards, emergency medical personnel responded to the area of North Capitol and O streets NW near Mundo Verde Bilingual Public Charter School at about 8:00 a.m., where 16 people had collapsed. All were transported to the hospital for evaluation.

At Mundo Verde, Washington, D.C. police school resource officers secured the campus and recess was restricted to the school grounds, according to a letter to parents from the school administration. The letter noted that some students and others had witnessed the scene as they walked into school in the morning.

“Some students walking with families to school this morning walked past at least one of the adults. There were no incidents on or abutting school property,” the letter said. “We know that some of our students may struggle to comprehend why these events happen and how they can be prevented. Mundo Verde staff will continue to reassure students, that colleges are very safe places for kids, reiterating what safety measures and student supports are in place. ”

Similar Spike In July

The rash of synthetic cannabinoid overdoses is similar to a spike in Washington, D.C. in July of this year. After using the medication, Within a period of five days, aid was rendered by paramedics to 172 people. Of those, 122 were taken to the hospital for treatment.

“The symptoms we see are consistent with K2. You’ve got the subconscious, you have people collapsing, you have people vomiting. You have people being competitive. Those are the symptoms we’re seeing,” Fire Chief Gregory Dean said at the moment.

D.C. EMS Captain Richard Hall said the medication “is some of the nastiest things I’ve seen” after paramedics responded to a mass overdose with nearly a dozen victims at 3rd and E Streets NW.

Artificial Marijuana Laced With Rat Poison

Several states from the Midwest to the East Coast have observed rashes of synthetic marijuana overdoses this year, with some sufferers experiencing unexplained bleeding from the mouth, eyes, and nose. Officials discovered that recovered samples of marijuana contained the compound brodifacoum. The deadly substance is used as an ingredient in rat poison and other pesticides.

As a Vitamin K antagonist, it interferes with the nutrient’s impact on vital bodily processes like blood clotting. Extensive and uncontrollable bleeding can be caused by exposure to the chemical that is lethal. In July, FDA officials warned of the danger.

“Nowadays, we’re joining together to send a strong warning to anyone who may use synthetic marijuana products these products can be especially dangerous because of the seemingly deliberate use of brodifacoum in these illegal goods,” the officials said.

Published at Fri, 14 Sep 2018 22:32:01 +0000

Posted in: News

Comments are closed.